MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient reported a yellow wrench alarm while showering.This alarm was not seen upon interrogation when seen in the clinic.The patient states the system controller was exposed to "some water" during showering even though they were using the appropriate shower bag.The patient confirmed that the controller was not submerged in water, stating the controller "got wet but was not soaked in water." the patient reported no symptoms during the alarm and that it resolved briefly within 5-10 seconds.Log files were submitted for review and captured some low power advisories due to routine battery depletion.Otherwise, the log files captured routine events.There were no adverse alarm conditions or parameter changes.Related manufacturer's reference number for system controller: 2916596-2024-01550.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress in the shower bag was not confirmed.A review of the submitted controller event log file spanned approximately 5 days (b)(6) 2024 per time stamp).There were only routine low voltage advisory alarms active in the log file due to battery depletion.There were no alarms active in the log file that were indicative of presence of fluid in the controller.A review of the submitted controller periodic log file spanned approximately 255 days at 24-hour intervals (b)(6) 2024 per time stamp).There were no notable alarms active in the log file.The shower bag was not returned for analysis and remains in use.There were no pictures or additional documents provided.A root cause of the reported event could not be conclusively determined through this analysis.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 patient handbook section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ under section 1, ¿introduction¿, warns users ¿do not take showers unless approved by a doctor for showering.If approved for showering, the shower bag must be used for every shower.The shower bag protects outside parts of the system from water or moisture.If outside parts of the system get wet, the pump may stop.¿ under section 4, ¿living with the heartmate 3¿, details descriptions how to properly use the shower bag are outlined.Also caution user that ¿although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect system components from water or moisture, whether indoors showering or outdoors in a heavy rain.If the components have contact with water or moisture, you may receive a serious electrical shock or the pump may stop.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18988300
Report Number2916596-2024-01549
Device Sequence Number15549025
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American